Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Poppers and Complera

Mar 21, 2015

Hi, I am on a Complera regimen and doing fine, undetectable level in the last 3 years. My concern is that I use poppers. Can this cause any liver damage or other injury to my body?

Response from Dr. Fawcett

Thanks for writing and congratulations on having undetectable viral loads for the last 3 years. I don't know of any literature describing complications with poppers and Complera (or other ARVs for that matter).

You should use caution, however, as poppers lower blood pressure. When used with drugs like Viagra (that also lower blood pressure) there can be serious consequences. Studies have linked the use of poppers to increased rates of HIV and they can be habit forming, meaning that used regularly you will need more to get the same effect.

Be up front with your physician and ask about your specific case. Certain kinds of antiretroviral booster medications such as protease inhibitors (not found in Complera) can increase levels of other drugs in your system.

Take care,

David



Previous
missed a vein
Next
Does Atroiza contributes in weight gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement